Czechoslovak Journal of Physics

, Volume 51, Issue 12, pp 1348–1354 | Cite as

Fractional sequential mechanics — models with symmetric fractional derivative

  • Małgorzata Klimek


The symmetric fractional derivative is introduced and its properties are studied. The Euler-Lagrange equations for models depending on sequential derivatives of type are derived using minimal action principle. The Hamiltonian for such systems is introduced following methods of classical generalized mechanics and the Hamilton’s equations are obtained. It is explicitly shown that models of fractional sequential mechanics are non-conservative. The limiting procedure recovers classical generalized mechanics of systems depending on higher order derivatives. The method is applied to fractional deformation of harmonic oscillator and to the case of classical frictional force proportional to velocity.


Harmonic Oscillator Fractional Derivative Fractional Calculus High Order Derivative Composition Rule 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    K.B. Oldham and J. Spanier:The Fractional Calculus. Academic Press, New York, 1974.zbMATHGoogle Scholar
  2. [1]a
    K.S. Miller and B. Ross:An Introduction to the Fractional Calculus and Fractional Differential Equations. John Wiley and Sons, New York, 1993.zbMATHGoogle Scholar
  3. [1]b
    S.G. Samko, A.A. Kilbas, and O.I. Marichev:Fractional Derivatives and Integrals. Theory and Applications. Gordon and Breach, Amsterdam, 1993.Google Scholar
  4. [2]
    E.R. Love and L.C. Young: Proc. Lond. Math. Soc.44 (1938) 1.zbMATHCrossRefGoogle Scholar
  5. [3]
    F. Riewe: Phys. Rev. E53 (1996) 1890;55 (1997) 3581.CrossRefADSMathSciNetGoogle Scholar
  6. [4]
    M. De Leon and P.R. RodriguesGeneralized Classical Mechanics and Field Theory: A Geometrical Approach of Lagrangian and Hamiltonian Formalisms Involving Higher Order Derivatives. North-Holland, Amsterdam, 1985.zbMATHGoogle Scholar
  7. [5]
    B.S. Rubin: Izv. Vyssh. Uchebn. Zaved. Mat.6 (1973) 73.Google Scholar

Copyright information

© Springer 2001

Authors and Affiliations

  • Małgorzata Klimek
    • 1
  1. 1.Institute of Mathematics and Computer ScienceTechnical University of CzecstochowaCzęstochowaPoland

Personalised recommendations